California, 2006

Wildfire in California, June 9 to 12, 2006

June 9 to 12, 2006 · NWS SGX · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Jun 9, 8:20 AM PST, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 9, 8:20 AM PST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 AM PDT FRI JUN 9 2006

.SYNOPSIS...
A DEEP MARINE LAYER AND A COASTAL EDDY WILL CONTINUE TO BRING CLOUDS
AND DRIZZLE WEST OF THE MOUNTAINS THE NEXT SEVERAL DAYS...WHILE THE
MOUNTAINS AND DESERTS REMAIN CLEAR AND WARM. NEXT WEEK A LOW
PRESSURE TROUGH WILL MOVE ACROSS THE REGION BRINGING BETTER
AFTERNOON CLEARING WEST OF THE MOUNTAINS. THIS TROUGH WILL ALSO
BRING GUSTY AFTERNOON WINDS AND SLIGHT COOLING IN THE MOUNTAINS AND
DESERTS. SUMMER SOLSTICE OCCURS ON WEDNESDAY...JUNE 21 AT 527 AM PDT.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

STILL IN THE PERIOD OF THE EARLIEST SUNRISE...WHICH STARTED ON JUNE
6. SUNRISE FOR SAN DIEGO LINDBERGH FIELD WILL REMAIN AT 540 AM PDT
THROUGH JUNE 17. STILL HAVE ABOUT 5 MINUTES TO GAIN ON THE
SUNSET...HOWEVER...WITH THE LATEST SUNSET FOR SAN DIEGO AT 801 PM
PDT FROM JUNE 28 THROUGH JULY 1.

MARINE LAYER DEEPENED TO BETWEEN 3000 NEAR THE COAST AND 3700 FEET
INLAND AREAS OVER THE PAST 24 HOURS. STATUS PUSHED INLAND TO THE
LOWER COASTAL SLOPES OF THE MOUNTAINS OVERNIGHT BUT WAS BEGINNING TO
CLEAR ALONG THE EASTERN EDGES OVER THE PAST HOUR OR SO. SATELLITE
IMAGERY SUGGEST THE COASTAL EDDY HAS PULLED FURTHER OFFSHORE...NEAR
SAN NICOLAS ISLAND SO IMPACT ON IMMEDIATE COAST APPEARS TO HAVE
DIMINISHED SOMEWHAT. STRATUS LIKELY CLEAR OUT OVER THE INLAND EMPIRE
DURING THE LATE MORNING AND SCATTER OUT OVER THE INLAND VALLEYS OF
SAN DIEGO COUNTY BY EARLY AFTERNOON BUT EXPECTING LITTLE OR NO
CLEARING ALONG THE COAST. STRATUS TO PUSH BACK INLAND OVERNIGHT.
HAVE INDICATED PATCHY DENSE FOG ALONG THE LOWER COASTAL SLOPES OF
THE MOUNTAINS FOR TONIGHT AND SATURDAY MORNING.

TROUGH OF LOW PRESSURE REMAINS ALONG THE CALIFORNIA COAST WITH A
SOUTHWEST FLOW ALOFT OVER THE AREA. LITTLE CHANGE IS EXPECTED IN
THIS PATTERN THROUGH THE WEEKEND. THE 06Z GFS INDICATES THE SOUTHERN
PORTION OF THE TROUGH WILL DEVELOP INTO A WEAK UPPER LOW OFF THE
COAST OF SOUTHERN CALIFORNIA EARLY NEXT WEEK. POSITION OF THIS LOW
AT FIRST MAY BE FAR ENOUGH OFFSHORE TO PUSH A RIDGE OVER THE COAST
DURING THE EARLY PART OF THE WEEK WHICH MAY LOWER THE MARINE LAYER
SOMEWHAT. THE LOW WOULD THEN MOVE ONSHORE TOWARDS THE END OF THE
WEEK. SINCE THIS IS A CHANGE FROM PREVIOUS MODEL RUNS...WILL NOT
JUMP ON THIS YET. WILL WAIT AND SEE WHAT LATER MODEL RUNS DO. IN THE
MEAN TIME WILL LEAVE THE EXTENDED PERIOD ALONE.

NO UPDATES PLANNED AT THIS TIME.

&&

.AVIATION...
MARINE LAYER ROUGHLY 3K FT DEEP WITH VISBYS LOCALLY 3-5SM AND
CEILINGS BETWEEN 500-1200 FEET. THE STRATUS IS BEGINNING TO ERODE
WITH MORE PASSION THAN IT WAS YESTERDAY. MAYBE COASTAL AIRPORTS WILL
ACTUALLY SCATTER OUT BY THIS AFTERNOON. VFR CONDITIONS ABOVE AND
BEYOND THE MARINE LAYER. LOW CEILINGS WILL MOVE INLAND AGAIN DURING
THE EVENING AND A SIMILAR CLEARING PATTERN IS EXPECTED SATURDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...HORTON
AVIATION/MARINE...MM
Hazardous weather outlook, Jun 8, 2:45 PM PST, 21 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
345 PM PDT THU JUN 8 2006

CAZ042-043-048-050-055-056-057-058-060-061-062-091200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
345 PM PDT THU JUN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... REST OF TONIGHT.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MACKECHNIE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, P Sw San Bernardino

When
June 9, 11:51 AM PST to June 12, 5:01 PM PST
Where
P Sw San Bernardino forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.841, -116.178 (the zone’s center; the record gives no point)

The Arrastre Fire burned 361 acres of sage brush, pinyon pine, and juniper trees six miles east of Big Bear City. The fire was started by lightning. No structures were burned and no injuries were reported with this fire.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513991.